Return to the Health Forum | Post a Follow-Up

 o
Antidepressants and that blah feeling

Posted by junkyardgirl (My Page) on
Thu, Nov 29, 07 at 21:04

I take Prozac, and I need to. The only side effect I hate is the lack of affect, or the "blahs" as I call them. I can't seem to really work up an enthusiasm for anything anymore. It's almost like I'm still depressed, but not so emotional. I started taking them because I was just out of control emotionally, crying all the time, moody, etc. Partly menopause, partly hereditary depression, but bad...really bad. Now I hardly ever cry, but I just wish I could get excited about something.

Anyone else have these side effects from anti-depressants? What do you do about it?


Follow-Up Postings:

 o
RE: Antidepressants and that blah feeling

I think this is one of the things that happen. You don't get upset, and you don't get excited either. The emotions just stay at a level, even stage. Yep, it's Blah, blah, blah.

Since you are menopausal, is there a chance that you could also be somewhat anemic? Maybe a B12 deficiency???? Thyroid ?? You are at the age for many of the usual Blah causing things. Sometimes a doctor will see only the one thing, and manages to miss something else that is contributing to the problem.


 o
RE: Antidepressants and that blah feeling

I had a complete workup. Not anemic. My thyroid is enlarged, but my levels are normal. Lately, though, all I want to do is sleep. I get sleepy about an hour or two before I get off work, and I stay that way. I try not to go to sleep too early, because I have enough trouble sleeping as it is. That's the Prozac, though. I just don't want to take sleeping pills.

It's 9:30 p.m., and I'm about to go to bed. Just so tired and sleepy.

I do think maybe I'm a little B12 deficient, because I really don't eat much meat, especially red meat. I need to take my vitamins, but hardly ever do.


 o
RE: Antidepressants and that blah feeling

junkyardgirl, try this. tapping.com


 o
RE: Antidepressants and that blah feeling

You don't say how long you have been taking it. I was on Prozac ten years ago, for maybe 5 months. Didn't work, so he switched me to what he described as "Prozac with a kick" - Effexor. It didn't have the kick, but I sure developed the "jerks". Obviously went off that one too. I am now on Wellbutrin XL, and so far I have yet to feel any different.

It is one of the only ones that does not cause weight gain though. So, I am going to give it another few weeks/month and see.


 o
RE: Antidepressants and that blah feeling

Junkyardgirl, I've told you this before and I'll say it again (very nicely! lol) - get your thyroid antibodies checked girl! You have a goiter, you are depressed, tired and sleepy - all symptoms of Hypothyroidism. The majority of doctors won't test the antibodies (I went through about 7 doctors, including an endocrinologist to finally find a doctor who would check them). My numbers are all perfectly okay except for my antibodies - normal is like 30, mine were 5200!

1 week on Synthroid, the depression and anxiety attacks were gone! The other symptoms are slowing improving. It took me a long time to get diagnosed and it'll take a long time to heal.

Go to the top thyroid doctors site and find another doctor. Ask for the thyroid antibodies test. IF it's fine, then try a different antidepressant.

Good luck!

Here is a link that might be useful: Top Docs


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here